Alert archive / Alabama / Wind Advisories in 2006
Wind Advisory 5, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Nov 15, 2006, 4:07 AM CST for 39 counties in Alabama. It took effect at Nov 15, 2006, 8:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2006, 4:07 AM CST (10:07 UTC)
- In effect from
- Nov 15, 2006, 8:00 AM CST
- Expired
- Nov 15, 2006, 2:26 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 151007 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 407 AM CST WED NOV 15 2006 ...STRONG WINDS CAN BE EXPECTED ACROSS CENTRAL ALABAMA TODAY AND TONIGHT... ALZ011>015-017>050-151815- /O.NEW.KBMX.WI.Y.0005.061115T1400Z-061116T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 407 AM CST WED NOV 15 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT CST TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA TODAY INCREASING THE PRESSURE GRADIENT RESULTING IN BREEZY CONDITIONS ACROSS CENTRAL ALABAMA. STRONG SOUTHERLY SURFACE WINDS ARE EXPECTED THROUGH THE AFTERNOON HOURS...GRADUALLY SHIFTING TO THE WEST THIS EVENING ONCE THE FRONT PASSES THE AREA. SUSTAINED WINDS WILL BE 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. WIND GUSTS AS HIGH AS 35 MPH OCCASIONALLY BRING DOWN TREE LIMBS. LOOSE OBJECTS SHOULD BE SECURED. $$ KNS/99
1 follow-up statement
000 WWUS74 KBMX 152026 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 226 PM CST WED NOV 15 2006 ...WIND ADVISORY CANCELED... .A COLD FRONT WILL MOVE INTO AND ACROSS THE AREA. WINDS 10 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS CAN BE EXPECTED. ALZ011>015-017>050-152130- /O.CAN.KBMX.WI.Y.0005.000000T0000Z-061116T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 226 PM CST WED NOV 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELED THE WIND ADVISORY. A COLD FRONT WILL MOVE INTO AND ACROSS THE AREA. WINDS 10 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS CAN BE EXPECTED. $$ KSL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Nov 14, 10:23 PM CST, 5 hours 44 minutes earlier.
Area forecast discussion, Nov 14, 10:23 PM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1023 PM CST TUE NOV 14 2006 .UPDATE...FOR PUBLIC DISCUSSION. && .DISCUSSION... MADE A FEW CHANGES TO THE FORECAST FOR THE OVERNIGHT HOURS. A GOOD AREA OF RAIN IS FINALLY REACHING THE GROUND ACROSS EAST CENTRAL ALABAMA SO HAVE RAISED THE POPS FOR THAT AREA. ALSO TWEAKED THE HOURLY TEMPERATURE GRIDS. TEMPERATURES WILL BE WARMER WEST THAN EAST TONIGHT. STILL LOOKS LIKE AN INTERESTING SEVERE WEATHER DAY IS SETTING UP FOR WEDNESDAY. THE STORM PREDICTION CENTER HAS A MODERATE RISK OF SEVERE WEATHER FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE 20 AND A SLIGHT RISK FOR THE REMAINING CENTRAL ALABAMA COUNTIES NORTH OF INTERSTATE 20. A SURFACE LOW HAS DEVELOPED OVER LAWTON/FORT SILL OK WITH A COLD FRONT TO THE SOUTH AND A PAIR OF WARM FRONTS TO THE EAST. THE FIRST WARM FRONT EXTENDS EASTWARD TO THE ALABAMA TENNESSEE LINE. THE SECOND WARM FRONT EXTENDS SOUTHEAST THROUGH TX...LA...TO GULF PORT...MS. THE SYSTEM WILL MOVE EAST OVERNIGHT AND A SURFACE LOW WILL BE OVER ARKANSAS BY 7 AM WITH A WARM FRONT ALONG THE AL/TN LINE. THIS WILL PLACE ALL OF CENTRAL ALABAMA IN THE WARM MOIST AIR. DID SEE SOME SURFACE BASED INSTABILITY FOR THE SOUTHWEST COUNTIES /SUMTER...GREENE...HALE AREA/ EVEN AS EARLY AS 7 AM. THIS INDICATES THAT THE THREAT OF SEVERE WEATHER COULD REALLY BE ANYTIME DURING THE DAY TOMORROW STARTING AFTER 7-8 AM. THE MORE ORGANIZED SEVERE WEATHER WILL OCCUR WHEN A SQUALL LINE MOVES THROUGH THE STATE. THE BIG QUESTION IS WHEN WILL THE SQUALL LINE GET ORGANIZED OVER MISSISSIPPI? WILL KEEP THE SAME TIMING FROM THE HAZARDOUS WEATHER OUTLOOK AND SAY STORMS COULD BEGIN TO FIRE ACROSS WESTERN ALABAMA BY 8 AM MOVE INTO THE I-65 AREA BETWEEN 10 AM AND 1 PM...AND EXIT THE STATE BY 7-8 PM. DON/T SEE MUCH DIFFERENCE BETWEEN THE FORECAST SOUNDINGS FOR BHM AND MGM THROUGH THE DAY. HELICITY VALUES ARE HUGE /OVER 500 M2/S2 AND THE 18Z NAM HODOGRAPHS FROM THE FORECAST SOUNDINGS ARE TEXTBOOK CASES. THE ONLY SUBTLE DIFFERENCE WOULD BE SLIGHTLY BETTER SURFACE BASED INSTABILITY AT MGM. THAT REALLY DOESN/T MAKE TOO MUCH OF A DIFFERENCE SINCE THE JETS ARE GREATER THAN 50 KTS FROM 850 MB AND UP. OUTSIDE OF THE STORMS...IT WILL BE GUSTY TOMORROW. AT THE VERY LEAST A LAKE WIND ADVISORY WILL BE NEEDED. WILL ALLOW THE NEXT SHIFT TO MAKE THE DECISION AND ISSUE WITH THE 4 AM ZONE PACKAGE. THE MAIN THREAT OF ORGANIZED SEVERE WEATHER INCLUDING TORNADOES WILL END AROUND 8 PM. THERE COULD BE SOME HAIL FOR THE REMAINING EVENING HOURS AND INTO THE OVERNIGHT HOURS AS THE UPPER LOW MOVES ACROSS NORTH CENTRAL ALABAMA DURING THAT TIME. /80/ && .AVIATION...DISCUSSION FOR 00Z TAFS. NO SIGNIFICANT CHANCES FROM THE 18 Z PACKAGE...CLOUDS WILL THICKEN AND LOWER FROM WEST TO EAST...RESULTING IN CEILINGS BETWEEN 3000 AND 5000 FEET BY MIDNIGHT. LIGHT RAIN/VERGA CURRENTLY ON RADAR SHOULD END SHORTLY AT TUSCALOOSA AND CONTINUE THROUGH 4Z OR SO ELSEWHERE. WITH AMOUNT OF LIFT AND UPPER LEVEL SUPPORT GIVEN BY MODELS...I THINK THAT ONCE RAIN MOVES IN IT WILL BE THE PREDOMINANT CONDITION PERHAPS RIGHT ON THROUGH 1800 UTC TOMORROW. BEST CHANCE OF THUNDERSTORMS...AND ASSOCIATED CEILINGS AND VISIBILITIES...WILL BE IN THE WEST HALF (TCL...EET...BHM). SURFACE WINDS WILL BE BRISK...GENERALLY SOUTHERLY AT AROUND 20 KTS...WITH 40 TO 50 KNOT WINDS AT 3000 FEET. BY 20Z...THE STRONGEST STORMS SHOULD COME TO AN END...BUT A FEW STORMS COULD CONTINUE IN NORTHERN AL AS THE UPPER LEVEL LOW SWINGS ACROSS THE STATE. 12 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 80/12
Hazardous weather outlook, Nov 14, 8:25 PM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 825 PM CST TUE NOV 14 2006 ALZ011>015-017>050-160230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 825 PM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS INCLUDING DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A FEW TORNADOES. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT...AND ARRIVE IN WEST CENTRAL ALABAMA BY 8 AM. THIS LINE OF THUNDERSTORMS IS EXPECTED TO REACH THE INTERSTATE 65 CORRIDOR BETWEEN 10 AM AND 1 PM AND EXIT THE STATE BY 6 PM. HOWEVER... ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN LINE ASSOCIATED WITH THE COLD FRONT. WHILE THERE IS SOME QUESTION AS TO HOW UNSTABLE THE AIRMASS WILL BECOME OVER CENTRAL ALABAMA...SEVERE STORMS WITH WINDS NEAR 70 MPH AND A FEW TORNADOES ARE POSSIBLE FROM 8 AM THROUGH 6 PM. AT THIS TIME...THE BEST CHANCE FOR SEVERE STORMS WILL BE FOR AREAS SOUTH OF A LINE FROM CARROLLTON TO BIRMINGHAM...TO HEFLIN. HOWEVER...STRONG TO SEVERE STORMS MAY ALSO BE POSSIBLE FARTHER TO THE NORTH. IN ADDITION TO THE THREAT OF SEVERE STORMS...CONDITIONS WILL BECOME BREEZY WEDNESDAY MORNING. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WILL BE POSSIBLE WITH OCCASIONAL GUSTS UP TO 35 MPH. HEAVY RAINFALL WILL ALSO BE A THREAT WITH THIS SYSTEM. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. ALTHOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME...LOCALIZED FLOODING MAY BECOME PROBLEMATIC DUE TO CLOGGED DRAINAGE AREAS FROM FALLING LEAVES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NECESSARY ON WEDNESDAY. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 5:22 AM CST | Tornado Warning | BMX | Marengo | 53 min |
| Nov 15, 9:34 AM CST | Tornado Warning | BMX | Lowndes | 26 min |
| Nov 15, 9:38 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 37 min |
| Nov 15, 9:53 AM CST | Tornado Warning | BMX | Montgomery | 52 min |
| Nov 15, 10:13 AM CST | Flash Flood Warning | BMX | Lowndes, Montgomery | 3 hr |
| Nov 15, 10:19 AM CST | Severe Thunderstorm Warning | BMX | Winston | 41 min |
| Nov 15, 10:20 AM CST | Flash Flood Warning | BMX | Autauga, Dallas, Hale, Marengo, Perry | 3 hr |
| Nov 15, 10:22 AM CST | Severe Thunderstorm Warning | BMX | Pickens | 38 min |
| Nov 15, 10:35 AM CST | Tornado Warning | BMX | Elmore | 40 min |
| Nov 15, 11:06 AM CST | Tornado Warning | BMX | Tallapoosa | 54 min |
| Nov 15, 11:09 AM CST | Flash Flood Warning | BMX | Chambers, Clay, Coosa, Elmore, Lee, Macon and 2 more | 4 hr |
| Nov 15, 11:32 AM CST | Tornado Warning | BMX | Lee | 28 min |
| Nov 15, 11:40 AM CST | Tornado Warning | BMX | Chambers | 65 min |
| Nov 15, 11:57 AM CST | Tornado Warning | BMX | Randolph | 63 min |
| Nov 15, 12:08 PM CST | Tornado Warning | BMX | Pike | 37 min |
| Nov 15, 12:29 PM CST | Tornado Warning | BMX | Barbour | 61 min |
| Nov 15, 12:41 PM CST | Tornado Warning | BMX | Bullock | 37 min |
| Nov 15, 12:41 PM CST | Tornado Warning | BMX | Macon | 34 min |
| Nov 15, 1:05 PM CST | Tornado Warning | BMX | Lee | 55 min |
| Nov 15, 1:12 PM CST | Tornado Warning | BMX | Russell | 48 min |
| Nov 15, 1:14 PM CST | Flash Flood Warning | BMX | Lowndes, Montgomery | 3 hr |
| Nov 15, 1:32 PM CST | Tornado Warning | BMX | Barbour | 28 min |
| Nov 15, 3:18 PM CST | Flash Flood Warning | BMX | Chambers, Lee, Macon, Tallapoosa | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.